MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386883
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 20gx1.00in winged bc catheter was defective and leaked it was reported by customer that two catheters so far are defective.Both times blood has squirted out of the cannula that is supposed to be in the vein.They think there is a hole between the cannula and body of the catheter.These have zero blood stopping technology in addition to these so the bibs they use are saturated in blood.Rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no item: 386883 quantity affected: 2 bx serial/lot number: (b)(6) po : (b)(4).Are any samples available for return? yes reported issue: this studio is reporting two catheters so far are defective.Both times blood has squirted out of the cannula that is supposed to be in the vein.They think there is a hole between the cannula and body of the catheter.These have zero blood stopping technology in addition to these so, the bibs they use are saturated in blood.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 representative samples submitted for evaluation.The reported issue of leakage was not confirmed upon inspection of the samples.Analysis of the samples showed no damages or defects.Samples were subjected to a blood escape time and catheter leak test and all samples passed with no leakage observed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.While the defect was not confirmed from the returned samples, previous investigations have confirmed a leak.Corrective actions have been initiated, and a manufacturing root cause has been identified for this failure mode.Actions have been made to address the issue.

Brand Name
BD US CATHENA 20GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21753401
Report Number2243072-2025-00425
Device Sequence Number9647928
Product Code FOZ
UDI-Device Identifier00382903868834
UDI-Public(01)00382903868834(11)240108(17)261231(10)4005488
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386883
Device Lot Number4005488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown